Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2012, 2:21 PM EDT for Hardin County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 18, 2012, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:24 PM EDT | HAIL 1 | 3 Ese Mcguffey, OH | QUARTER SIZE HAIL COVERING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205
WUUS51 KILN 181821
SVRILN
OHC065-181845-
/O.NEW.KILN.SV.W.0177.120718T1821Z-120718T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 245 PM EDT.
* AT 217 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR WALTON...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
KENTON...
IN ADDITION...SILVER CREEK...BLANCHARD...MENTZER...GRANT...
PATTERSON...PFEIFFER AND HEPBURN ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO.
&&
LAT...LON 4071 8349 4071 8344 4068 8341 4052 8341
4059 8386 4077 8385 4080 8349
TIME...MOT...LOC 1821Z 275DEG 28KT 4066 8369
$$
SNYDER2 follow-up statements
890
WWUS51 KILN 181827
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT WED JUL 18 2012
OHC065-181845-
/O.CON.KILN.SV.W.0177.000000T0000Z-120718T1845Z/
HARDIN OH-
227 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HARDIN COUNTY...
AT 225 PM EDT...STORM SPOTTERS REPORTED QUARTER SIZE HAIL WEST OF
KENTON. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR KENTON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
KENTON.
IN ADDITION...MENTZER...GRANT...PATTERSON...PFEIFFER AND HEPBURN ARE
NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4059 8383 4077 8382 4080 8349 4071 8349
4071 8344 4068 8341 4052 8341
TIME...MOT...LOC 1827Z 275DEG 26KT 4066 8365
$$
SNYDER778
WWUS51 KILN 181844
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 PM EDT WED JUL 18 2012
OHC065-181854-
/O.EXP.KILN.SV.W.0177.000000T0000Z-120718T1845Z/
HARDIN OH-
244 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR HARDIN COUNTY WILL EXPIRE AT
245 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
STORM...PARTICULARLY NEAR DUNKIRK.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 4059 8383 4077 8382 4080 8349 4071 8349
4071 8344 4068 8341 4052 8341
TIME...MOT...LOC 1844Z 275DEG 26KT 4065 8349
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:02 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 18, 2:02 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONTAL BOUNDARY WILL DROP SLOWLY SOUTH ACROSS THE
FORECAST AREA TODAY THROUGH FRIDAY. THE FRONT WILL PROVIDE A FOCUS
FOR THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE UNSTABLE
AIRMASS IN PLACE OVER THE REGION. DRIER AIR IS EXPECTED TO ARRIVE
WITH HIGH PRESSURE ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION CONTINUES TO DEVELOP SE OF THE I-71 CORRIDOR IN
RESPONSE TO A SUBTLE H5 S/W WORKING THRU THE NW FLOW. IT LOOKS
LIKE THIS CONVECTION WILL RUN ITS COARSE IN THE NEXT COUPLE OF
HOURS. THEN THUNDERSTORM DEVELOPMENT IS EXPECTED TO RE-FIRE THIS
AFTERNOON AS A CDFNT APPROACHES FROM THE NORTH COMBINES WITH THE
DAYTIME HEATING. KEPT THE AFTN POPS LIKELY ACROSS THE NRN 2/3
TAPERING DOWN TO CHC POPS IN KY.
LOWERED HIGHS A DEGREE OR SO...IN THE LOWER 90S...IN PORTIONS OF
CNTL KY WHERE THE RAIN AND CLOUD COVER SHOULD HOLD DOWN TEMPS. FOR
THE REST OF THE FA...KEPT HIGHS IN THE MID 90S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A LULL IN CONVECTION TONIGHT WILL BE FOLLOWED BY MORE
THUNDERSTORM DEVELOPMENT ON THURSDAY AS THE FRONT DROPS SLOWLY
ACROSS THE REGION. THE THREAT FOR SEVERE THUNDERSTORMS WILL
INCREASE ON THURSDAY AS CAPES APPROACH 4000 J/KG AND WIND FIELDS
BECOME MORE ROBUST. COLD ADVECTION AND CLOUDS WILL BRING SLIGHTLY
COOLER TEMPERATURES WITH HIGHS NEAR 90.
MORE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY UNTIL THE FRONT
MOVES SOUTH OF THE AREA LATER IN THE DAY. TEMPERATURES WILL BE
CLOSE TO NORMAL WITH HIGHS IN THE 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BY FRIDAY MORNING...SFC FRONT SHOULD BE LOCATED SOMEWHERE NEAR
THE OHIO RIVER. NAM AND CANADIAN SEEM TO BE QUICK OUTLIERS IN
DEPARTING MOISTURE FROM THE AREA. THERE ARE INDICATIONS THAT AN
EMBEDDED SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT COULD HELP
ACTIVATE CONVECTION ALONG THE FRONT. GIVEN UNCERTAINTY AND
UNFAVORABLE TIMING...HAVE BROAD LOW POPS IN THE MORNING (EXCEPT IN
THE NORTHERN TIER) THEN QUICKLY FOCUSING ALONG AND SOUTH OF THE
OHIO RIVER BY AFTERNOON AS DRIER AIR BEGINS ADVECTING IN FROM THE
NORTH. HAVE HIGH TEMPERATURES GENERALLY IN THE MID 80S AREA
WIDE...DUE TO CAA IN THE NORTH AND LINGERING CLOUDS/POSSIBLE
CONVECTION IN THE SOUTH. ALTHOUGH SOME CLOUDS MAY LINGER IN THE
SOUTHEAST THROUGH FRIDAY NIGHT...DRY AIR WILL DOMINATE THE REST OF
THE AREA...ALLOWING FOR LOWS TO DIP INTO THE LOWER TO MID 60S.
OVER THE WEEKEND...BROAD MID/UPPER RIDGE BECOMES CENTERED OVER THE
WESTERN PLAINS/EASTERN ROCKIES...PLACING THE CWA UNDER NORTHWEST
FLOW. SFC HIGH PRESSURE WILL ELONGATE FROM THE OHIO VALLEY TO NEW
ENGLAND. THIS PATTERN SHOULD PROVIDE DRY AND SEASONABLE WEATHER.
HAVE TRENDED TEMPERATURES ABOVE MODEL GUIDANCE (GIVING VALUES NOT
TOO FAR FROM HPC) GIVEN A SIMILAR PATTERN LAST WEEK IN WHICH MODELS
OVERESTIMATED THE EFFECT OF CAA IN LIEU OF SOLAR HEATING ON VERY DRY
GROUND CONDITIONS. A SERIES OF TROUGHS TOPPING THE RIDGE IN CANADA
WILL FLATTEN THE RIDGE FROM SUNDAY INTO MONDAY...ALTHOUGH THIS WILL
ALLOW WARMER TEMPERATURES TO SPILL EASTWARD INTO THE AREA.
THERE ARE SOME UNCERTAINTIES HEADING INTO THE BEGINNING OF NEXT
WEEK. ONE OF THE AFOREMENTIONED TROUGHS WILL TRY TO PUSH AN
ASSOCIATED COLD FRONT SOUTH INTO THE U.S. ALTHOUGH IT MAY HAVE A
HARD TIME MAKING IT INTO THE OHIO VALLEY WITH MOST OF THE ENERGY
MOVING INTO NEW ENGLAND. KEPT SLIGHT CHANCE POPS IN THE NORTH ON
MONDAY (CLOSER TO FRONT/MOISTURE)...ALTHOUGH IF THE UPPER RIDGE
HOLDS STRONG...THE ATMOSPHERE MAY REMAIN CAPPED. BETTER MOISTURE
AXIS WORKS SOUTH ON TUESDAY AND THEREFORE INTRODUCED 30 POPS FOR THE
SOUTHERN CWA. THERE DOESNT APPEAR TO BE MUCH AIRMASS MODIFICATION
THOUGH...SO TEMPERATURES WILL REMAIN NEAR 90 WITH OVERNIGHTS
BECOMING MUGGY IN THE LOWER 70S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
QUICK AVIATION DISCUSSION WITH A WATCH OUT AND SOME CONVECTION
ALREADY GOING. UNSTABLE ATMOSPHERE ACROSS THE TAF REGION AHEAD OF
A CDFNT WILL PROMOTE SCT CONVECTION THROUGH THE AFTN. BEST
COVERAGE WILL BE ALONG THE I-70 CORRIDOR.
TSTMS SHOULD BECOME LESS NUMEROUS AFTER 02Z. REMOVED THE CHANCE OF
TSTM AFT 02Z...BUT THERE MIGHT BE A LINGERING TSTM OVERNIGHT.
FRONT WILL CONTINUE TO BE DRAPED ACROSS THE REGION INTO THU. THIS
WILL BE THE FOCUS FOR MORE CONVECTION ON THURSDAY. ADDED VCTS AFT
14-15Z ATTM.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060-062>065-070>074-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ061-
077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...SNYDER
AVIATION...SITESHazardous weather outlook, Jul 18, 9:01 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 901 AM EDT WED JUL 18 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060-062>065-070>074-078>082-088-191315- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 901 AM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ061-077-191315- MONTGOMERY-HAMILTON- 901 AM EDT WED JUL 18 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 18, 1:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST KEDJ BELLEFONTAINE APT 40.37N 83.82W
07/18/2012 M47 MPH LOGAN OH AWOS
&&Special weather statement, Jul 18, 1:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 155 PM EDT WED JUL 18 2012 OHZ035-043-181830- AUGLAIZE OH-SHELBY OH- 155 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY AND CENTRAL AUGLAIZE COUNTIES THROUGH 230 PM EDT... AT 151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW KNOXVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAPAKONETA...BOTKINS AND ANNA. ALSO...MCCARTYVILLE...FRYBURG...SWANDERS...ST. JOHNS AND MONTRA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4054 8400 4033 8418 4047 8440 4063 8428 SNYDER
Local storm report, Jul 18, 2:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 5 S FORT LORAMIE 40.27N 84.37W
07/18/2012 SHELBY OH LAW ENFORCEMENT
TREE DOWN ON RANGELINE RD NEAR SR 66. TIME ESTIMATED FROM
RADAR.
&&
KURZSpecial weather statement, Jul 18, 2:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT WED JUL 18 2012
OHZ054-055-181830-
FRANKLIN OH-MADISON OH-
203 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON AND
SOUTHWESTERN FRANKLIN COUNTIES THROUGH 230 PM EDT...
AT 200 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
JEFFERSON...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LAKE DARBY.
ALSO...LILLY CHAPEL...BIG PLAIN...NEW ROME...LINCOLN VILLAGE AND
HARRISBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3981 8316 3981 8322 3981 8324 3977 8325
3992 8350 4006 8342 3996 8311
SNYDERLocal storm report, Jul 18, 2:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
211 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 2 W BELLEFONTAINE 40.36N 83.79W
07/18/2012 M0.50 INCH LOGAN OH EMERGENCY MNGR
0201 PM FLOOD BELLEFONTAINE 40.36N 83.76W
07/18/2012 LOGAN OH EMERGENCY MNGR
REPORTS OF SOME MINOR STREET FLOODING NEAR THE CENTER OF
TOWN.
&&
KURZSpecial weather statement, Jul 18, 2:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
213 PM EDT WED JUL 18 2012
OHZ026-181845-
HARDIN OH-
213 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 245 PM
EDT...
AT 213 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCGUFFEY...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUNKIRK...KENTON AND
FOREST.
ALSO...WALTON...JUMBO...DOLA...SILVER CREEK...BLANCHARD...MENTZER...
GRANT AND PATTERSON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4052 8353 4052 8376 4053 8388 4080 8389
4081 8350
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:16 AM EDT | Special Weather Statement | ILN | Clermont | 29 min |
| Jul 18, 7:50 AM EDT | Special Weather Statement | ILN | Brown | 25 min |
| Jul 18, 8:15 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 30 min |
| Jul 18, 10:34 AM EDT | Excessive Heat Warning | ILN | Hamilton, Montgomery | 8 hr |
| Jul 18, 10:34 AM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 24 more | 8 hr |
| Jul 18, 12:27 PM EDT | Special Weather Statement | ILN | Darke, Miami | 33 min |
| Jul 18, 12:56 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Jul 18, 1:21 PM EDT | Areal Flood Advisory | ILN | Miami, Shelby | 114 min |
| Jul 18, 1:35 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jul 18, 1:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| Jul 18, 1:50 PM EDT | Special Weather Statement | ILN | Logan | 25 min |
| Jul 18, 1:55 PM EDT | Special Weather Statement | ILN | Auglaize | 35 min |
| Jul 18, 1:58 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 32 min |
| Jul 18, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 30 min |
| Jul 18, 2:03 PM EDT | Special Weather Statement | ILN | Madison | 27 min |
| Jul 18, 2:13 PM EDT | Special Weather Statement | ILN | Hardin | 32 min |
| Jul 18, 2:15 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 2 hr |
| Jul 18, 2:33 PM EDT | Special Weather Statement | ILN | Greene, Madison | 27 min |
| Jul 18, 2:34 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan | 86 min |
| Jul 18, 2:38 PM EDT | Areal Flood Advisory | ILN | Clark, Madison | 82 min |
| Jul 18, 2:46 PM EDT | Special Weather Statement | ILN | Hardin | 29 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Jul 18, 2:57 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jul 18, 2:59 PM EDT | Special Weather Statement | ILN | Delaware | 31 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jul 18, 3:13 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | ILN | Franklin | 27 min |
| Jul 18, 3:35 PM EDT | Special Weather Statement | ILN | Fairfield | 25 min |
| Jul 18, 3:36 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking | 84 min |
| Jul 18, 3:46 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Jul 18, 3:49 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton, Warren | 41 min |
| Jul 18, 3:56 PM EDT | Special Weather Statement | ILN | Licking | 64 min |
| Jul 18, 4:06 PM EDT | Special Weather Statement | ILN | Hamilton | 24 min |
| Jul 18, 4:14 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 91 min |
| Jul 18, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 43 min |
| Jul 18, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 18, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
| Jul 18, 4:48 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton | 117 min |
| Jul 18, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 42 min |
| Jul 18, 5:05 PM EDT | Flash Flood Warning | ILN | Clermont | 105 min |
| Jul 18, 5:11 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.